Case report: Acneiform eruption tied to vitamin B12 therapy

June 19, 2017

(HealthDay)—In a case report published online June 8 in the Journal of Cosmetic Dermatology, acneiform eruption associated with vitamin B12 therapy is described in five female patients ranging in age from 21 to 62 years.

Stefano Veraldi, M.D., from the Università degli Studi di Milano in Italy, and colleagues present five cases of acneiform eruption caused by B12.

According to the authors, the cases of acneiform eruption occurred in five females aged 37, 32, 62, 29, and 21 years. The eruption was observed from one week to five months after initiation of intramuscular or oral vitamin B12 therapy. Papules and pustules located on the face characterized the clinical picture. Similar lesions were seen on the neck, shoulders, chest, and upper portion of the back in three . There were no comedones or cysts. Serum vitamin B12 levels were very high in two patients. In one patient, histologic examination revealed an eosinophilic folliculitis. At three to six weeks after vitamin B12 discontinuation, spontaneous and complete remission was observed.

"A careful pharmacologic history is therefore necessary in all patients with acneiform eruptions," the authors write.

Explore further: Relapse risk up with low vitamin D levels in ulcerative colitis

More information: Abstract
Full Text (subscription or payment may be required)

Related Stories

Vitamin D3, placebo both improve chronic low back pain

December 3, 2015

(HealthDay)—For patients with nonspecific chronic low back pain (CLBP), vitamin D3 and placebo offer similar improvements, according to a study published in the November issue of the International Journal of Rheumatic Disease.

Metformin use linked to less vitamin B12 measurement

February 17, 2017

(HealthDay)—Long-term metformin use is associated with lower serum vitamin B12 concentration, although metformin users are less likely to receive vitamin B12 testing, according to a study published online Feb. 9 in the ...

Recommended for you

0 comments

Please sign in to add a comment. Registration is free, and takes less than a minute. Read more

Click here to reset your password.
Sign in to get notified via email when new comments are made.